Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A property of arithmetic sets

Author: Hisao Tanaka
Journal: Proc. Amer. Math. Soc. 31 (1972), 521-524
MathSciNet review: 0286661
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: We shall show that every nonempty countable arithmetic subset of $ {N^N}$ contains at least one element $ \alpha $ such that the singleton $ \{ \alpha \} $ itself is arithmetic. The proof is carried out by using a method in classical descriptive set theory.

References [Enhancements On Off] (What's this?)

  • [1] H. Hahn, Reelle Funktionen, Akademie Verlagsgesellschaft, Leipzig, 1932; reprint, Chelsea, New York, 1948.
  • [2] J. Harrison, Recursive pseudo-well-orderings, Trans. Amer. Math. Soc. 131 (1968), 526-543. MR 39 #5366. MR 0244049 (39:5366)
  • [3] S. C. Kleene, Arithmetical predicates and function quantifiers, Trans. Amer. Math. Soc. 79 (1955), 312-340. MR 17, 4. MR 0070594 (17:4g)
  • [4] A. R. D. Mathias, A survey of recent results in set theory, Proc. Sympos. Pure Math., vol. 13, part 2 (to appear).

Additional Information

Keywords: Arithmetic (i.e., $ \Pi _n^0$ or $ \Sigma _n^0$) subset of $ {N^N}$, arithmetic singleton, dense-in-itself, perfect set
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society